Alert archive / Michigan / Beach Hazards Statements in 2022

Beach Hazards Statement 5, NWS Marquette, MI

June 20, 2022Schoolcraft County, Michigan

NWS Marquette, MI issued this beach hazards statement at Jun 20, 2022, 3:45 AM EDT for Schoolcraft County, Michigan. It took effect at Jun 20, 2022, 2:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2022, 3:45 AM EDT (07:45 UTC)
In effect from
Jun 20, 2022, 2:00 PM EDT
Expired
Jun 20, 2022, 9:00 PM EDT
In force
7 hr
Issued by
NWS Marquette, MI

County Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2327 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

669 
WHUS43 KMQT 200745
CFWMQT

Coastal Hazard Message
National Weather Service Marquette MI
345 AM EDT Mon Jun 20 2022

MIZ014-210100-
/O.NEW.KMQT.BH.S.0005.220620T1800Z-220621T0100Z/
Southern Schoolcraft-
345 AM EDT Mon Jun 20 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

* WHAT...Dangerous swimming conditions are expected due to high 
  wave action and strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...From 2 PM EDT this afternoon through this evening.

* IMPACTS...High wave action and dangerous currents will lead to 
  life threatening swimming conditions. Waves in rapid 
  succession can tire swimmers quickly.

* ADDITIONAL DETAILS...Current related fatalities and rescues in 
  the past have occurred due to similar wave conditions at 
  locations listed below:

For Southern Schoolcraft County: Near Lakeview Park and Seul
Choix Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Voss
1 follow-up statement
635 
WHUS43 KMQT 201920
CFWMQT

Coastal Hazard Message
National Weather Service Marquette MI
320 PM EDT Mon Jun 20 2022

MIZ014-210100-
/O.CON.KMQT.BH.S.0005.000000T0000Z-220621T0100Z/
Southern Schoolcraft-
320 PM EDT Mon Jun 20 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WHAT...Dangerous swimming conditions are expected due to high 
  wave action and strong rip currents.

* WHERE...Southern Schoolcraft County.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...High wave action and dangerous currents will lead to
  life threatening swimming conditions. Waves in rapid succession
  can tire swimmers quickly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 20, 1:51 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 20, 1:51 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
151 AM EDT Mon Jun 20 2022

.SHORT TERM...(This evening)
Issued at 331 PM EDT SUN JUN 19 2022

A 700 to 500 mb ridge of high pressure is continuing to push
eastward into the Upper Great Lakes region this afternoon.
Showers and thunderstorms have formed along a low level jet with
an incoming warm front from with enough shear to support growth up
to a general 35 kft agl this afternoon. Small hail and heavy rain
has been reported, along with satellite imagery picking up frequent
intra-cloud flashes and limited cloud-to-ground lightning strikes,
from the stronger storms.

Expect the strongest storms to generally last over Lake Superior
into this evening, but a weakening line will push through the north-
central U.P. over the next couple of hours. The main forecast
updates today were to account for the coverage patterns of the PoPs.

While winds should decrease in speed over the south-central U.P.,
downsloping areas in the north-central and western U.P. are favored
to see continued to southwesterly winds up to 25 mph through early
evening and then last into later tonight with that low level jet
finally advancing eastward over Upper Michigan.

.LONG TERM...(Tonight through Sunday)
Issued at 410 PM EDT SUN JUN 19 2022

* Record setting heat possible Monday and Tuesday

Monday and Tuesday...
Hot, hot, hot will be the best description for Monday and
Tuesday's weather as Upper Michigan falls under an omega block in
a highly amplified pattern. That WAA will commence already tonight
with temps only falling into the mid/upper 60s (west) and 50s
elsewhere across the forecast area. By tomorrow and Tuesday,
widespread 90s can be expected across the interior of the UP with
heat indices approaching 100 degrees. Even lakeshore areas are
progged to top off in the mid 80s to low 90s. With dewpoints
approaching the upper 60s both days, the humidity will only
exacerbate the conditions. So, will carry headlines for a Heat
Advisory on Monday afternoon. Area and timing may need to be
expanded with future forecast issuances. And, another advisory
will likely be needed for Tuesday. Meanwhile, decent capping
should inhibit any convective development Monday, but chances for
some showers and thunderstorms will increase slightly by Monday
night as the upper ridge breaks down with an approaching trough.
Additional thunderstorms cannot be ruled out Tuesday in the peak
heating of the day.

Wednesday through Sunday...
Expect a reprieve from the heat in the wake of a cold front
expected to move through on Tuesday night. Temperatures will dip
back into the 70s with a few low 80s on Wednesday before quickly
climbing back into the mid to upper 80s again on Thursday and
Friday. A period of dry weather will accompany the cooldown on
Wednesday, but daily shower and thunderstorm chances will return
late in the week through the weekend with a surface low ahead of
the next closed upper low expected to traverse Manitoba/Ontario.
&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 148 AM EDT MON JUN 20 2022

VFR conditions are expected at all terminals through the fcst
period. Low level wind shear will occur at all terminals early
this morning and then again tonight. &&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 439 PM EDT SUN JUN 19 2022

Southwest winds over the western half of the lake and southeast
winds over the eastern half will eventually become predominantly
southwesterly by Monday night.  A few gusts up to 22 knots can be
expected over the western portions of the lake tonight. Southwest
winds will briefly back to the WNW on Wednesday before shifting back
to the southwest on Thursday. The best chances for any 25 to 30 knot
gust winds will be late Tuesday with a cold front, otherwise expect
winds generally under 20 knots through the period.  In addition,
cannot rule out periods of fog through mid week, eventually
decreasing by Wednesday morning in the wake of the aforemenioned
cold front.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Heat Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 8 PM
     EDT /7 PM CDT/ this evening for MIZ002-004-009-084.

Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...NLy
LONG TERM...TDUD
AVIATION...07/JV
MARINE...TDUD
Hazardous weather outlook, Jun 19, 4:08 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
408 PM EDT Sun Jun 19 2022

MIZ001>007-009>013-084-085-202015-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton-
Northern Schoolcraft-
408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms. A few storms through early
evening could contain dime-sized hail and heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms at times from Monday
into Tuesday.

Record to near record warmth is expected across Upper Michigan
Monday into Tuesday. See the latest Heat Advisory statement for
more information.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail, wind damage
or heavy rain from thunderstorms to the National Weather Service
in Marquette. The public may also submit reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter.

MIZ014-202015-
Southern Schoolcraft-
408 PM EDT Sun Jun 19 2022

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Tonight

There is a slight chance of thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is high swim risk for Lake Michigan beaches Monday afternoon.

There is a slight chance of thunderstorms Tuesday afternoon.

Near record warmth is possible Monday into Tuesday well inland
from Lake Michigan.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-202015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
408 PM EDT Sun Jun 19 2022 /308 PM CDT Sun Jun 19 2022/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

There is a chance of thunderstorms over north central and eastern
Lake Superior.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms at times Monday into
Tuesday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-202015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
408 PM EDT Sun Jun 19 2022

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

There is a slight chance of thunderstorms into this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance for thunderstorms Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

NLy

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:29 AM EDTSmall Craft AdvisoryMQT23 hr
Jun 20, 6:55 AM EDTAreal Flood AdvisoryMQTLuce7 hr
Jun 20, 8:06 AM EDTAreal Flood AdvisoryMQTLuce6 hr
Jun 20, 10:49 AM EDTAreal Flood AdvisoryMQTLuce3 hr

Nearby

Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.